Hi iam 69 years old woman from Canada and 8 months ago I had my first AF since them I was takingAdiodoro e but stop 3 weeks ago bebecause of of side effects .I wandering g if sameone can tell me the frecuecy of the episode of AF.
AF : Hi iam 69 years old woman from Canada... - AF Association
I take nebivolol (beta blocker), and warfarin, I get side effects from something, (fuzzy head, headaches, sweating excessively). Not sure what. Have asked to take apixaban instead of warfarin. The incidence of events of AF vary very much from person to person. Mine for instance can happen daily, for just a few seconds, or maybe even go for a week without. No idea what triggers it. It's a mystery.
AF is a mongrel condition where no two patients experience the same so that really is not a question anybody can answer. Not even you will have the same frequency or ferocity on two adjacent occasions. I guess you mean Amiodarone was your drug but you do not mention what anticoagulant you are on. This is important as stroke is your greatest risk now you have AF.
AF is almost always progressive to best to get treated properly as soon as possible. Go to AF Association main website and read all you can so that you are able to engage with those treating you rather than be a mere customer.
The electrophisiology only gave me blood thiner he did not talk about anticoagulant and he wants for me to take Bisoprolol once a day I did not started yet because I stop Amiodaronw 3 weeks ago and can stay in your body for 3 months. I am thinking not to take Bisoprilolevery day and wait and see .
Bob you are always very helpful for which I thank you. My biggest problem is that I am told different things by different professionals and I find that really confusing. So much so that I tend not to ask questions because I don't want to look silly. Simple things like the amount I should be drinking. I appreciate that we are all different (I love the term mongrel) . Is there somewhere I can go to get help. It's beginning to get me down.
OK "blood thinners " is a bad expression for anticoagulant which has sadly become embedded in common usage. Anticoagulants slow down the clotting process so as to help prevent stroke causing clots from forming. They don't actually thin blood at all which stays the same consistency , just takes longer to clot. You don't bleed more easily, -- just for longer if you do injure yourself.
Thank you Bob.
DDo you know if is consequences with AF if I don't take beta bloker or Amiodaronw and try mindfulness istead. ?
Many people find help from such things as well as dietary changes such as a more plant based diet, no alcohol or caffeine, avoiding stress etc have all been claimed to help reduce the impact of AF . Nobody can force you to take a drug but you need to make the choice from education not emotion. Do read up on AF as suggested above before you decide.
By the way to clarify another thing. Amiodarone is a rhythm control drug which attempt to stop AF from happening. Bisoprolol is a beta blocker which slows the heart down so that AF events are less stressful on it so they work in completely different ways. Do please discuss your ideas with your doctor though.
hi I can only tell you my story, hope it helps, I'm 68 and had first af diagnosed last year, [150+bp] i was put on apixaban and no side effects noticed, i started drinking decaff coffee and tea, to cut out caffeine, only had two or three bouts since i was diagnosed, and they were short, but i do get palpitations occasionally, i put my af down to liquorice, both bad attacks i had eaten it, i think af is for life and depends on diet and lifestyle, something you have to live with, the apixaban is an anticoagulant to stop clots forming in the heart, it's not a cure, but hopefully will stop any nasty clots causing strokes, but there are other meds you can take so try them and hopefully you will find one that suits you.
Unless you live in Ontario, I am curious that you got to see an electrophysiologist that soon especially since you appear not to be at the stage of ablation. I also find it strange that you would be first prescribed Amiodarone, a rhythm control drug, meaning it attempts to get you back in sinus rhythm and keep you in sinus. Then be prescribed a beta blocker rate control drug, one that does not attempt to keep you in sinus but slows the beat of the ventricles down. I would try to find out about a beta blocker and vegal AF. Definitely take your anti-coagulant.
I strongly suggest that you find out what these drugs that you are prescribed are supposed to do. If you are in western Canada, get yourself referred to an AF clinic right away because the "waiting time" is ridiculous should your condition deteriorate rapidly.
Thank you for your reply. I leave in Toronto and I was taking Amiodorane and blood thinner after my first AF that occur eight months ago I was in the hospital for five days I got the appt. with the electrophysiology the day after I was ischarge from hospital. I couldn't sleep and that's why I stop tacking Amiodarone ( two weeks ago) continued with blood thinner and soon I suppose to start taking Bisoprolol but I am thinking not to taking and wait to see the frequency the AF cakes.